Alert archive / New York / Flash Flood Warnings in 2008
Flash Flood Warning 61, NWS New York, NY
NWS New York, NY issued this flash flood warning at Sep 6, 2008, 5:34 PM EDT for 5 counties in New York; 5 counties in New Jersey. It was in force for 4 hr. 23 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2008, 5:34 PM EDT (21:34 UTC)
- Expired
- Sep 6, 2008, 9:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY
The radar
The Philadelphia radar (KDIX), 93 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 5:35 PM EDT | FLASH FLOOD | 3 S Flushing, NY | 2 LANES BLOCKED ON I-678 AT JEWEL AVENUE DUE TO FLOODING. |
| Sep 6, 5:52 PM EDT | FLASH FLOOD | Jersey City, NJ | NUMEROUS ROADS BEING CLOSED DUE TO FLOODING |
| Sep 6, 6:00 PM EDT | FLOOD | Fort Lee, NJ | ROAD COLLAPSE ON LEYMOYNE AVENUE |
| Sep 6, 6:00 PM EDT | FLASH FLOOD | Ridgewood, NJ | SIX INCHES OF MOVING WATER ON LINDWOOD AVENUE |
| Sep 6, 6:10 PM EDT | FLASH FLOOD | 3 Wsw Flushing, NY | LANES CLOSED IN BOTH DIRECTIONS ON I-278 AT BROADWAY DUE TO FLOODING. |
| Sep 6, 6:10 PM EDT | FLASH FLOOD | 4 S Flushing, NY | GRAND CENTRAL PARKWAY EASTBOUND AT UNION TURNPIKE HAS 3 LANES BLOCKED DUE TO FLOODING. |
| Sep 6, 6:21 PM EDT | FLASH FLOOD | Harrison, NJ | FRANKIE RODGERS RD NEAR MIDDLESEX ST AND CAPE MAY RD CLOSED. |
| Sep 6, 6:25 PM EDT | FLASH FLOOD | Kearny, NJ | HARRISON AVE CLOSED FROM NJ TURNPIKE TO RTE 7. |
| Sep 6, 6:30 PM EDT | FLASH FLOOD | 1 Wsw Levittown, NY | DEEP WATER COVERING LORING ROAD CAUSING FLOODING. |
| Sep 6, 6:30 PM EDT | FLASH FLOOD | Jersey City, NJ | RTE 440 AND DANFORD AVE CLOSED. |
| Sep 6, 6:35 PM EDT | FLASH FLOOD | Ramsey, NJ | TANNING SALON WITH MAJOR FLOODING. CONCERN FOR STRUCTURAL COLLAPSE WITH RESCUE SQUAD ON SCENE. |
| Sep 6, 6:49 PM EDT | FLASH FLOOD | Newark, NJ | MEEKER AVE AND ELIZABETH AVE CLOSED. CARS FLOATING. |
| Sep 6, 6:55 PM EDT | HEAVY RAIN 3.52 | Garfield, NJ | |
| Sep 6, 7:00 PM EDT | FLASH FLOOD | Wayne, NJ | VALLEY ROAD IMPASSABLE AND INUNDATED |
| Sep 6, 7:04 PM EDT | FLASH FLOOD | Garwood, NJ | NUMEROUS ROAD UNDER WATER AND CLOSED |
| Sep 6, 7:30 PM EDT | FLASH FLOOD | Elizabeth, NJ | ROAD CLOSURE...INUNDATION/RESCUES |
| Sep 6, 8:00 PM EDT | FLASH FLOOD | 2 Nne Midtown Manhattan, NY | ROAD IMPASSABLE AND FLOODED ON 79TH STREET |
| Sep 6, 8:18 PM EDT | FLASH FLOOD | Belleville, NJ | WATER RESCUES ONGOING AT CORTLAND STREET |
| Sep 6, 8:38 PM EDT | FLASH FLOOD | Rutherford, NJ | MAJOR FLOODING ALONG ROUTE 17 NEAR HIGHLAND CROSING |
| Sep 6, 8:40 PM EDT | FLASH FLOOD | 2 W Tompkinsville, NY | FLOODED HIGHWAYS AND ROAD CLOSURES IN PORT RICHMOND |
| Sep 6, 9:00 PM EDT | FLASH FLOOD | Newark, NJ | ROAD CLOSURE ON MCCARTER HIGHWAY |
| Sep 6, 9:00 PM EDT | FLASH FLOOD | Ozone Park, NY | BELT PARKWAY CLOSED DUE TO FLOODING |
| Sep 6, 9:00 PM EDT | FLASH FLOOD | S Bensonhurst, NY | BELT PARKWAY CLOSED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 21 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 756 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 062134
FFWOKX
NJC003-013-017-031-039-NYC047-059-061-081-085-070130-
/O.NEW.KOKX.FF.W.0061.080906T2134Z-080907T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
534 PM EDT SAT SEP 6 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
QUEENS COUNTY IN SOUTHEAST NEW YORK...
NASSAU COUNTY IN SOUTHEAST NEW YORK...
PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
RICHMOND (STATEN ISLAND) COUNTY IN SOUTHEAST NEW YORK...
KINGS (BROOKLYN) COUNTY IN SOUTHEAST NEW YORK...
NEW YORK (MANHATTAN) COUNTY IN SOUTHEAST NEW YORK...
UNION COUNTY IN NORTHEAST NEW JERSEY...
ESSEX COUNTY IN NORTHEAST NEW JERSEY...
BERGEN COUNTY IN NORTHEAST NEW JERSEY...
HUDSON COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 930 PM EDT...
* AT 531 PM EDT...AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A LARGE AREA OF HEAVY RAIN OVER CENTRAL AND SOUTHERN
NEW JERSEY MOVING NORTH AROUND 30 MPH. RAINFALL RATES BETWEEN 1 1/4
AND 1 1/2 INCHES PER HOUR IS OCCURRING.
MINOR FLOODING WAS REPORTED BY TRAINED WEATHER SPOTTERS IN NASSAU
COUNTY ON THE MEADOWBROOK...NORTHERN AND SOUTHERN STATE PARKWAYS.
BETWEEN 1 AND 2 INCHES OF RAINFALL HAS ALREADY FALLEN ACROSS THE
WARNED AREA AND THIS ADDITIONAL HEAVY RAINFALL WILL LIKELY CAUSE
FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON
NY.
LAT...LON 4119 7438 4099 7390 4080 7391 4092 7352
4061 7342 4064 7352 4055 7389 4056 7391
4056 7392 4060 7384 4064 7384 4057 7399
4064 7404 4070 7401 4050 7422 4050 7423
4059 7421 4058 7446 4097 7428 4108 7451
$$2 follow-up statements
000
WGUS71 KOKX 062330
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
730 PM EDT SAT SEP 6 2008
NJC003-013-017-031-039-NYC047-059-061-081-085-070130-
/O.CON.KOKX.FF.W.0061.000000T0000Z-080907T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUDSON NJ-BERGEN NJ-ESSEX NJ-UNION NJ-NEW YORK (MANHATTAN) NY-
KINGS (BROOKLYN) NY-RICHMOND (STATEN ISLAND) NY-PASSAIC NJ-NASSAU NY-
QUEENS NY-
730 PM EDT SAT SEP 6 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
QUEENS...NASSAU...PASSAIC...RICHMOND (STATEN ISLAND)...KINGS
(BROOKLYN)...NEW YORK (MANHATTAN)...UNION...ESSEX...BERGEN AND HUDSON
COUNTIES...
AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN PRODUCING RAINFALL RATES OF 1 TO 2 INCHES ACROSS THE
AREA. MANY ROADS ARE CLOSED IN URBAN PORTIONS OF NORTHEAST NEW
JERSEY AND THE PUBLIC IS ADVISED TO STAY OFF THE ROADS UNTIL THE
FLOODING HAS SUBSIDED.
IN ADDITION...SHARP RISES ARE OCCURRING ON SMALLER STREAMS AND
CREEKS...MANY OF WHICH ARE AT OR OVER BANKFULL IN NORTHEAST NEW
JERSEY. SPECIFICALLY...THE RIVER LEVEL AT THE HO-HO-KUS RIVER AT
HO-HO-KUS WAS 3.74 FT AT 6:45 PM. FLOOD STAGE IS 3.0 FT.
THE RAHWAY RIVER AT SPRINGFIELD HAS ALSO EXCEEDED FLOOD STAGE OF 5.5
FT. THE LATEST STAGE WAS 5.8 FT AT 7:15 PM. BOTH RIVERS WILL
CONTINUE TO RISE BEFORE CRESTING OVERNIGHT AND FALLING BELOW FLOOD
STAGE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4119 7438 4099 7390 4080 7391 4092 7352
4061 7342 4064 7352 4055 7389 4056 7391
4056 7392 4060 7384 4064 7384 4057 7399
4064 7404 4070 7401 4050 7422 4050 7423
4059 7421 4058 7446 4097 7428 4108 7451
$$000
WGUS71 KOKX 070135
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
935 PM EDT SAT SEP 6 2008
NJC003-013-017-031-039-NYC047-059-061-081-085-070144-
/O.EXP.KOKX.FF.W.0061.000000T0000Z-080907T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUDSON NJ-BERGEN NJ-ESSEX NJ-UNION NJ-NEW YORK (MANHATTAN) NY-
KINGS (BROOKLYN) NY-RICHMOND (STATEN ISLAND) NY-PASSAIC NJ-NASSAU NY-
QUEENS NY-
935 PM EDT SAT SEP 6 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR QUEENS...NASSAU...
PASSAIC...RICHMOND (STATEN ISLAND)...KINGS (BROOKLYN)...NEW YORK
(MANHATTAN)...UNION...ESSEX...BERGEN AND HUDSON COUNTIES...
THE BACK EDGE OF THE PRECIPITATION SHIELD WAS PUSHING ACROSS NEW
JERSEY WITH RAINFALL INTENSITY RAPIDLY DIMINISHING ACROSS THE
WARNING AREA. ALTHOUGH RESIDUAL FLOODING IS STILL OCCURRING ACROSS
MANY AREAS...NO NEW FLOODING IS ANTICIPATED. THEREFORE...THE FLASH
FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE AT 930 PM.
LAT...LON 4119 7438 4099 7390 4080 7391 4092 7352
4061 7342 4064 7352 4055 7389 4056 7391
4056 7392 4060 7384 4064 7384 4057 7399
4064 7404 4070 7401 4050 7422 4050 7423
4059 7421 4058 7446 4097 7428 4108 7451
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 4:20 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 6, 4:20 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
420 PM EDT SAT SEP 6 2008
.SYNOPSIS...
TROPICAL STORM HANNA WILL TRACK NORTHEAST...AND PASSES JUST SOUTH
OF NEW YORK HARBOR...THEN QUICKLY ACROSS EASTERN LONG ISLAND SOUND
TONIGHT. HANNA THEN RAPIDLY MOVES NORTHEAST AWAY FROM THE REGION.
PLEASE REFER TO THE LATEST STATEMENT FROM THE NATIONAL HURRICANE
CENTER FOR FURTHER DETAILS ON HANNA.
WEAK HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES BEHIND HANNA
SUNDAY AND SUNDAY NIGHT...THEN MOVES OFFSHORE MONDAY. A WARM FRONT
CROSSES THE REGION MONDAY NIGHT AND TUESDAY MORNING...FOLLOWED BY A
COLD FRONT TUESDAY AFTERNOON AND EVENING. HIGH PRESSURE THEN BUILDS
IN WEDNESDAY INTO THURSDAY. NEXT STORM SYSTEM APPROACHES FOR THE END
OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
LATEST FORECAST PRODUCTS DELAYED...AWAITING TROPICAL PREDICTION CENTER
HANNA FORECAST.
BANDS OF HEAVY RAIN AND POSSIBLE TSTMS ASSOCIATED
WITH HANNA AS THE STORM TRACKS JUST SOUTH OF NEW YORK
HARBOR...THEN ACROSS EASTERN LONG ISLAND SOUND. OPERATIONAL MODELS
NOW IN BETTER AGREEMENT WITH THE HANDLING OF THIS STORM. FLOODING
CONCERNS WILL CONTINUE THROUGH THE OVERNIGHT WITH POTENTIAL FOR 2
INCH PER HOUR RAINFALL IN THIS MOIST AIRMASS. ONLY CONCERN IS
WEAKENING OF STORM AS CLOUD TOPS WARM. WILL NEED TO KEEP AN EYE ON
RAINFALL. WINDS OF 30 TO 40 MPH WILL BE COMMON WITH GUSTS 40 TO 50
MPH.
BASED ON FORECAST TRACK...AND MODELS SUGGESTING RAPID DRYING
BEHIND HANNA...BRING PRECIPITATION TO AN END FAIRLY QUICKLY FROM SW
TO NE AFTER MIDNIGHT TONIGHT. FOLLOWED MOS BLEND FOR TEMPS.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
AS THE STORM QUICKLY DEPARTS SUNDAY...WEAK FRONT APPROACHES THE
REGION...FOLLOWED BY HIGH PRESSURE LATER IN THE PERIOD.
INITIAL BREEZY TO WINDY CONDITIONS WILL ABATE BY SUNDAY AFTERNOON AS
THE STORM DEPARTS. PLENTY OF SUNSHINE EXPECTED.
GENERAL FLAT MID AND UPPER LEVEL FLOW SUNDAY NIGHT THROUGH MONDAY
NIGHT. AT THE SFC...HIGH PRESSURE BUILDS OVERHEAD EARLY
MONDAY...THEN PASSES EAST OF THE AREA MONDAY NIGHT AND TUESDAY.
NEXT SHORTWAVE...WHICH IS HANDLED DIFFERENTLY WITH REGARD TO
STRENGTH AND THUS MOVEMENT FROM OP MODELS AND VARIOUS ENS
MEMBERS...APPROACHES MONDAY NIGHT AND TUESDAY. SFC WARM FRONT
APPROACHES THE REGION MONDAY NIGHT/EARLY TUE MORNING...FOLLOWED BY
COLD FRONT. INCREASING SOUTHERLY FLOW AND ASSOCIATED WARM AIR
ADVECTION WILL RESULT IN INCREASING CHANCES FOR SHOWERS/TSTMS.
SLIGHT CHC WITH THE WARM FRONT...WITH BETTER CHANCES WITH THE COLD
FRONT LATE IN THE DAY.
AS FOR TEMPS...NEAR TO SLIGHTLY ABOVE NORMAL TEMPS EXPECTED.
AGAIN...FOLLOWED MOS BLEND WHICH WAS IN DECENT AGREEMENT. SOME HIGH
TEMP DISPARITIES INLAND NOTED. BLEND ENSURED MIDDLE OF THE ROAD
SOLUTION ATTM.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE WILL BUILD INTO THE AREA AFTER A COLD FRONT SWEEPS
THROUGH TUESDAY NIGHT...RESULTING IN DRY CONDITIONS FOR WEDNESDAY
AND THURSDAY. BY FRIDAY...HIGH PRESSURE SLIDES OFF THE COAST
RESULTING IN RETURN SOUTHERLY FLOW. PRECIP CHANCES INCREASE FRIDAY
AND SATURDAY AS THE NEXT FRONTAL SYSTEM APPROACHES THE AREA.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
AHEAD OF T.S. HANNNA...IFR/MVFR CONDITIONS WITH THE LOWEST
CEILINGS/VSBYS ALONG THE IMMEDIATE COAST AS HIGH DEW POINT AIR
TRAVERSES THE COOLER NEAR SHORE WATERS.
HANNA WAS LOCATED OVER THE SOUTHERN DELMARVA EARLY THIS AFTERNOON
AND IS FORECAST TO TRACK NE INTO SRN NJ THIS EVENING AND THEN
ACROSS EASTERN LI AROUND MIDNIGHT. E/SE WINDS WILL BE STEADILY
PICKING UP THIS AFTERNOON WITH GUSTS UP TO 40 KT BETWEEN 23Z AND
06Z...POSSIBLY A BIT HIGHER AT KGON AND KISP. THE HIGHEST WINDS
WILL OCCUR ACROSS THE NYC AND COASTAL TERMINALS...WHICH ARE
FORECAST TO BE IN THE EASTERN SEMICIRCLE OF THE STORM. INLAND
LOCATIONS MAY GUSTS UP TO 35 KT AS HEAVY RAINS MIX DOWN STRONGER
WINDS FROM ALOFT. A BRIEF PERIOD OF LLWS IS ALSO FORECAST FOR
EARLY THIS AFTERNOON...PRIOR TO THE ONSET OF THE STRONGER WINDS.
AT 19Z...KEWR TERMINAL DOPPLER INDICATED SE WINDS OF 30 KT AT 1
KFT.
CIGS AND VSBYS WILL LOWER TO IFR AT ALL TERMINALS WITH THE ONSET
OF THE HEAVIEST RAINFALL LATE THIS AFTERNOON. LATEST RADAR IMAGERY
ALREADY SHOWS MODERATE TO HEAVY SHOWERS APPROACHING THE NYC
TERMINALS AND THE SOUTH SHORE OF LI. ISOLATED THUNDERSTORMS ARE
ALSO A POSSIBILITY...BUT ARE NOT MENTIONED DUE TO A LOW CONFIDENCE
OF OCCURRENCE.
WINDS SHIFT TO THE W/NW AROUND 05Z AND WILL GRADUALLY DIMINISH
DURING THE COURSE OF THE MORNING. BY 15Z SUN...WINDS WILL HAVE
DIMINISHED TO 10 TO 15 KT.
VFR CONDITIONS ARE FORECAST WITHIN 3 TO 6 HOURS OF THE LOW PASSING
TO THE NE (BY 10Z).
OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
HIGH PRESSURE AND VFR MONDAY. SHOWERS/TSTMS COULD PRODUCE SUB VFR
CONDITIONS TUE AND TUE NIGHT AHEAD OF AN APPROACHING COLD FRONT.
HIGH PRESSURE AND VFR CONDITIONS RETURN WED AND THU.
&&
.MARINE...
TROPICAL STORM HANNA IMPACTS THE WATERS TONIGHT AS IT TRACKS ACROSS
WESTERN OCEAN ZONES...THEN EASTERN LONG ISLAND SOUND TONIGHT.
BASED ON THE CURRENT AND CONSISTENT FORECAST TRACK...EXPECT LONG
PERIOD SOUTHERLY SWELLS TO CONTINUE INTO TONIGHT. SEAS WILL BUILD
QUICKLY THIS EVENING AS OBSERVED UPSTREAM...12 TO 16 FT...AND
TRANSITIONS TO MORE OF A COMBINED SEA AND SHORTER PERIOD.
WINDS INCREASE SIGNIFICANTLY THIS EVENING. BASED ON THE LATEST NHC
GUIDANCE...EXPECT 40 KTS WITH GUSTS CLOSE TO 50 KTS OVER OPEN OCEAN
WATERS. EASTERN LI SOUND SHOULD SEE SIMILAR WINDS...WITH SOMEWHAT OF
A DECREASE ACROSS THE WESTERN SOUND.
HIGH SURF AND DANGEROUS RIP CURRENTS PERSIST.
BOATERS ARE URGED TO REMAIN IN PORT WHILE TROPICAL STORM WARNINGS
ARE IN EFFECT...AND TO MONITOR NWS AND NHC STATEMENTS ON HANNA.
BRISK WEST WINDS EXPECTED SUNDAY MORNING BEHIND THE STORM...THEN
ABATE AS HIGH PRESSURE BUILDS IN THROUGH MONDAY. INCREASING
SOUTHERLY FLOW TUESDAY AHEAD OF NEXT FRONT.
WINDS AND SEAS ARE LIKELY TO REACH SCA CRITERION TUESDAY NIGHT INTO
EARLY WEDNESDAY AS A COLD FRONT SWEEPS THROUGH THE AREA. WINDS AND
SEAS SUBSIDE LATER ON WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE
REGION. MARINE CONDITIONS ARE EXPECTED TO REMAIN BELOW SCA CRITERION
THROUGH THURSDAY.
&&
.HYDROLOGY...
RADAR ESTIMATES QUITE HIGH. WILL NEED TO KEEP AN EYE ON RADAR AND
RAINFALL RATES THROUGH ABOUT MIDNIGHT OR SO AS WE BEGIN TO FEEL
THE FULL AFFECTS OF TROPICAL STORM HANNA. RAINFALL RATES OF 2
INCHES PER HOUR QUITE POSSIBLE. RIVER AND STREAM RISES
ANTICIPATED. URBAN FLOODING ANTICIPATED AS WELL. EXPECT ADDITIONAL
2 TO 5 INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS.
AGAIN...HEAVIEST RAINFALL AXIS TO THE NW OF THE STORM. AS SUCH...NW
OF NYC SHOULD OBSERVE HIGHEST AMOUNTS.
&&
.TIDES/COASTAL FLOODING...
CURRENT DATA INDICATES THAT COASTAL FLOODING DUE TO HIGH TIDES
WILL NOT BE WIDESPREAD...AS ASTRONOMICAL TIDE LEVELS ARE
LOW...LIMITING THE IMPACT OF A PROJECTED 1 TO 2 FOOT TIDAL
DEPARTURE TO AT MOST LOW END MINOR FLOODING AT ISOLATED AREAS.
MOST TIDAL LOCATIONS IN THE REGION REQUIRE 2 TO 3 FT DEPARTURES
TO REACH MINOR FLOOD LEVELS. IN ADDITION...HIGH SURF OF 10 PLUS
FEET WILL PRODUCE BEACH EROSION ACROSS BEACHES ALONG THE SOUTH
SHORE OF LONG ISLAND LATER TODAY AND THIS EVENING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ005>012.
TROPICAL STORM WARNING FOR CTZ009>012.
TROPICAL STORM WIND WARNING UNTIL 8 AM EDT SUNDAY FOR
CTZ005>008.
NY...FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ067>081.
TROPICAL STORM WARNING FOR NYZ071>081.
TROPICAL STORM WIND WARNING UNTIL 8 AM EDT SUNDAY FOR
NYZ067>070.
NJ...FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ002>006-011.
TROPICAL STORM WARNING FOR NJZ005-006-011.
TROPICAL STORM WIND WARNING UNTIL 8 AM EDT SUNDAY FOR
NJZ002>004.
MARINE...TROPICAL STORM WARNING FOR ANZ330-335-338-340-345-350-353-355.
&&
SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...MAS
AVIATION...DW
MARINE...MAS/PW
HYDROLOGY...PW
TIDES/COASTAL FLOODING...PWHazardous weather outlook, Sep 6, 7:01 AM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 701 AM EDT SAT SEP 6 2008 CTZ009>012-NJZ005-006-011-NYZ071>081-071115- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- QUEENS-NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 701 AM EDT SAT SEP 6 2008 ...TROPICAL STORM WARNING IN EFFECT... ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. FLOOD WATCH. TROPICAL SYSTEM HANNA HAS THE POTENTIAL TO BRING HEAVY RAIN AND TROPICAL STORM FORCE WINDS TO THE LOCAL AREA FROM LATE THIS MORNING INTO EARLY SUNDAY MORNING. 4 TO 6 INCHES OF ADDITIONAL RAINFALL IS POSSIBLE...WITH LOCALLY HIGHER AMOUNTS. AS SUCH...URBAN AND POOR DRAINAGE FLOODING IS EXPECTED...AND RIVER FLOODING REMAINS A POSSIBILITY. PLEASE REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR FURTHER DETAILS AND THE LATEST NATIONAL WEATHER SERVICE FLOOD WATCH AND HURRICANE LOCAL STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>008-NJZ002>004-NYZ067>070-071115- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 701 AM EDT SAT SEP 6 2008 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... ...TROPICAL STORM WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TROPICAL STORM WIND WARNING. TROPICAL SYSTEM HANNA HAS THE POTENTIAL TO BRING HEAVY RAIN AND TROPICAL STORM FORCE WINDS TO THE LOCAL AREA FROM LATE THIS MORNING INTO EARLY SUNDAY MORNING. 4 TO 6 INCHES OF ADDITIONAL RAINFALL IS POSSIBLE...WITH LOCALLY HIGHER AMOUNTS. AS SUCH...URBAN AND POOR DRAINAGE FLOODING IS EXPECTED...AND RIVER FLOODING REMAINS A POSSIBILITY. PLEASE REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR FURTHER DETAILS AND THE LATEST NATIONAL WEATHER SERVICE FLOOD WATCH AND HURRICANE LOCAL STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-071115- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 701 AM EDT SAT SEP 6 2008 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. TROPICAL SYSTEM HANNA HAS THE POTENTIAL TO BRING TROPICAL STORM FORCE WINDS AND ROUGH SEAS TO THE LOCAL WATERS STARTING THIS AFTERNOON AND CONTINUING INTO THE EARLY MORNING HOURS OVERNIGHT. PLEASE REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR FURTHER DETAILS AND THE LATEST NATIONAL WEATHER SERVICE HURRICANE LOCAL STATEMENT FOR MORE DETAILS. IN ADDITION...LONG PERIOD SOUTHERLY SWELLS WILL PRODUCE ROUGH SEAS AROUND INLETS AND JETTIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MALOIT
In the hours before
Local storm report, Sep 6, 4:25 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
425 PM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TROPICAL STORM YONKERS 40.95N 73.87W
09/06/2008 WESTCHESTER NY PUBLIC
WIRES DOWN DUE TO WIND
&&
JMCThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 3:13 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Richmond, Westchester | 92 min |
| Sep 6, 3:56 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 94 min |
| Sep 6, 4:39 PM EDT | Flash Flood Warning | OKX | Bronx, Orange, Putnam, Rockland, Westchester | 6 hr |
| Sep 6, 4:47 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 1 more | 3 hr |
| Sep 6, 6:50 PM EDT | Flash Flood Warning | OKX | Suffolk | 6 hr |
| Sep 6, 7:00 PM EDT | Special Marine Warning | OKX | 30 min | |
| Sep 6, 7:24 PM EDT | Special Marine Warning | OKX | 66 min | |
| Sep 6, 7:40 PM EDT | Tornado Warning | OKX | Putnam, Westchester | 50 min |
Nearby
Flash Flood Warnings in New York, 2008Flash Flood Warnings in New Jersey, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.